MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6802220
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant, lower than expected b-hcg ii (b-hcg) result was obtained when a patient sample was tested using vitros b-hcg lot 3650 on a vitros eci q immunodiagnostic system.Patient 1, sample 1 result of < 2.39 miu/ml versus the expected result of 100 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, lower than expected vitros b-hcg result was not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a discordant, lower than expected b-hcg ii (b-hcg) result was obtained when a patient sample was tested using vitros b-hcg lot 3650 on a vitros eci q immunodiagnostic system.A definitive cause of the event was not established with the limited information provided.There was limited historical qc data to assess vitros b-hcg lot 3650 performance and the customer only processes a single qc, therefore a vitros b-hcg lot 3650 reagent performance cannot be ruled out as a contributor to the event.However, the vitros b-hcg lot 3650 result from qc testing on the date of the event was acceptable and ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg reagent lot 3650.It was not determined if the vitros eci q immunodiagnostic system was performing as expected around the time of the event, therefore an instrument issue cannot be ruled out as a contributor to the event.In addition, pre-analytical sample processing could not be ruled out as a contributing factor as it was not possible to determine whether the customer was following the sample collection device manufacture¿s recommendation for sample centrifugation.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A supplemental emdr is being submitted, as an emdr initially sent for this event (b)(6), mfr report number: 3007111389-2023-00072, sent 16-may-2023) indicated the date of the event was 10-apr-2023.The correct date of event (as per section b3) is 28-mar-2023.----------------------------------------------------------------------------- a customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant, lower than expected b-hcg ii (b-hcg) result was obtained when a patient sample was tested using vitros b-hcg lot 3650 on a vitros eci q immunodiagnostic system.Patient 1, sample 1 result of < 2.39 miu/ml versus the expected result of 100 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, lower than expected vitros b-hcg result was not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16944931
Report Number3007111389-2023-00072
Device Sequence Number6555317
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public10758750002320
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2023
Device Model Number6802220
Device Catalogue Number6802220
Device Lot Number3650
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown